MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071530
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age at time of event: 18 years or older.(b)(4).Returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 guidewire stuck in the device.The outer shaft, mid-shaft and the remainder of the device were checked for damage.The handle was returned opened from the customer site.The guidewire was returned stuck in the device.The guidewire was protruding from the tip approximately 30cm and protruding from proximal end of the device 110cm.The outer sheath showed buckling at the nosecone and multiple places throughout the length of the shaft.The mid-shaft showed a kink at the retainer clip.The stent was not returned so the damage could not be confirmed.It was noticed that the proximal inner prolapsed.The pull handle showed a damage 1st tooth.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.The innova dfu states that a stiff 0.035 in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may lead to insufficient support of the device which can compromise stent delivery.(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2017-12415.It was reported that partial stent deployment, stent elongation and catheter entrapment occurred.The 70% stenosed target lesion was located in the moderately tortuous and mildly calcified right superficial femoral artery (sfa).A 6f non bsc introducer sheath was advanced to the right common femoral artery (cfa) without difficulty by left brachial approach.There was no particular severe tortuosity in the left subclavian, aorta, external iliac artery and sfa.Pre dilatation was performed using a 6.0x100 non bsc balloon catheter.Subsequently, a 6.0x200 non bsc stent was placed in the distal sfa.A 7x150x130 innova¿ stent delivery system was then advanced over a 300cm journey¿ guidewire to the target lesion without resistance.There was no steep tortuosity and calcification noted.Stent deployment was then initiated.Deployment of the stent started smoothly then about halfway from releasing, the force that rotates the thumbwheel became gradually harder.About 5cm of the stent was not released even after fully deploying the thumbwheel and pull grip.The physician then pulled back the entire delivery system to release and deploy the stent.Approximately 3cm of the stent stretched from the placement area up to the cfa.It was noted that the 300cm journey¿ guidewire was unable to be removed from the innova¿ stent delivery system, therefore the devices were removed together.The patient did not receive additional intervention and no patient complications were reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7127226
Report Number2134265-2017-12413
Device Sequence Number11077658
Product Code NIP
UDI-Device Identifier08714729874133
UDI-Public08714729874133
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberH74939293071530
Device Catalogue Number39293-07153
Device Lot Number19275920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1